Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 23, NWS Goodland, KS

November 7, 2008Dundy County, Hitchcock County, Red Willow County, Nebraska; 10 counties in Kansas; Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Nov 7, 2008, 1:13 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 10 counties in Kansas; Yuma County, Colorado. It took effect at Nov 7, 2008, 5:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2008, 1:13 AM MST (08:13 UTC)
In effect from
Nov 7, 2008, 5:00 AM MST
Expired
Nov 7, 2008, 2:04 PM MST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 070813
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
113 AM MST FRI NOV 7 2008

...ANOTHER WINDY DAY IN THE TRI STATE AREA...

.LOW PRESSURE OVER MINNESOTA AND HIGH PRESSURE OVER THE ROCKIES
WILL RESULT IN A LARGE PRESSURE GRADIENT ACROSS THE AREA TODAY.
WINDS WILL INCREASE BY THE EARLY MORNING HOURS AND REMAIN ON THE
WINDY SIDE THROUGH LATE AFTERNOON. WINDS WILL SUBSIDE AFTER
SUNSET. 

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-071700-
/O.NEW.KGLD.WI.Y.0023.081107T1200Z-081108T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
113 AM MST FRI NOV 7 2008 /213 AM CST FRI NOV 7 2008/

...WIND ADVISORY IN EFFECT FROM 5 AM MST /6 AM CST/ EARLY THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ EARLY THIS
MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON. A FEW GUSTS TO 50 MPH WILL BE
POSSIBLE.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
2 follow-up statements
000 
WWUS73 KGLD 071557
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
857 AM MST FRI NOV 7 2008

...ANOTHER WINDY DAY IN THE TRI STATE AREA...

.A STRONG PRESSURE GRADIENT OVER THE CENTRAL HIGH PLAINS WILL
RESULT IN GUSTY NORTHWESTERLY WINDS THROUGH THE EARLY EVENING HOURS.

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-080000-
/O.CON.KGLD.WI.Y.0023.000000T0000Z-081108T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
857 AM MST FRI NOV 7 2008 /957 AM CST FRI NOV 7 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

NORTHWESTERLY WINDS WILL INCREASE TO AROUND 30 MPH BY LATE THIS MORNING
AND CONTINUE THROUGH THE AFTERNOON. GUSTS IN EXCESS OF 45 MPH WILL
ALSO BE POSSIBLE. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FOLTZ
000 
WWUS73 KGLD 072104
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MST FRI NOV 7 2008

...WIND ADVISORY HAS BEEN CANCELLED...

.WINDS ACROSS THE TRI-STATE REGION HAVE FALLEN BELOW ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

COZ090-KSZ001>004-013>016-028-029-NEZ079>081-072215-
/O.CAN.KGLD.WI.Y.0023.000000T0000Z-081108T0000Z/
YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK
204 PM MST FRI NOV 7 2008 /304 PM CST FRI NOV 7 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

WHILE WINDS ACROSS THE TRI-STATE REGION HAVE FALLEN BELOW
ADVISORY CRITERIA...SUSTAINED WINDS OF 15 TO 25 MPH WITH OCCASIONAL
GUSTS APPROACHING 35 MPH WILL BE POSSIBLE THROUGH THE EVENING
HOURS.

$$

FOLTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 6, 10:46 PM MST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 6, 10:46 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1046 PM MST THU NOV 6 2008

.DISCUSSION...

WINDS HAVE FALLEN BELOW ADVISORY AND WARNING CRITERIA WITH THE
LOSS OF DAYTIME HEATING. AS A RESULT HAVE CANCELLED ALL HIGHLITES.
WILL RE-EVALUATE ALL ELEMENTS FOR FIRST PERIOD ONCE THE 00Z MODELS
AND GUIDANCE COME IN.

DDT
&&

.AVIATION...
1042 PM MST THU NOV 6 2008

FOR THE 06Z TAF CYCLE... VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR
BOTH KGLD AND KMCK THROUGHOUT THE ENTIRE TAF PERIOD. ALTHOUGH THE
CEILING WILL BE JUST ABOVE MVFR AT KMCK AT THE BEGINNING OF THE
PERIOD. OTHERWISE MID TO HIGH LEVEL CLOUDS WILL FLUCTUATE THROUGH
THE PERIOD. OF GREATEST CONCERN AGAIN ARE THE WINDS. KGLD SEEMS TO
CURRENTLY BE ON THE EDGE OF THE HIGHER WIND SPEEDS THIS EVENING. I
INCLUDED A TEMPO GROUP FOR KGLD TO SHOW THE VARIABILITY BETWEEN
CALMER WINDS AND WINDS AT 15G25KT. BOTH KGLD AND KMCK ARE EXPECTED
TO SEE ANOTHER INCREASE IN WINDS FROM THE NORTHWEST BETWEEN ABOUT
15Z AND 00Z...IN THE 26G38KT RANGE FOR KGLD AND IN THE 28G38KT
RANGE FOR KMCK. AFTER 00Z...WINDS SHOULD DIMINISH TO AROUND 10KT.

BULLER/BLM
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&
Hazardous weather outlook, Nov 6, 6:05 PM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MST THU NOV 6 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
605 PM MST THU NOV 6 2008 /705 PM CST THU NOV 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY
NIGHT. THE COLDER AIR WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE
MOVING OUT OF THE ROCKIES TO BRING A CHANCE FOR LIGHT FREEZING OR
FROZEN PRECIPITATION FROM LATE SATURDAY NIGHT THROUGH MONDAY
NIGHT. AT THIS TIME...SIGNIFICANT ACCUMULATIONS OF ICE OR SNOW ARE
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.